MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 3.6MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 3.6MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367842
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported during use the bd vacutainer® k2 edta (k2e) 3.6mg blood collection tubes experienced underfill or low draw of a tube with blood.The following information was provided by the initial reporter: the customer stated "the tube that we recently started using does not ¿fill up¿ the way that other bd vacutainer tubes do.We even had two reports this past week that the tube, when used peripherally, stopped filling below the fill line and the blood in the butterfly needle started to ¿back up¿ into the patient.".
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos from the customer for investigation.Therefore, 10 retention samples from bd inventory were evaluated by draw testing and no issues were observed relating to underfill as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality non-conformances during manufacturing of the product.Bd has initiated further root cause investigation relating to the issue of underfill through a corrective and preventive action (capa#260774).H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD VACUTAINER K2 EDTA (K2E) 3.6MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10667464
Report Number1917413-2020-00924
Device Sequence Number3174289
Product Code JKA
UDI-Device Identifier50382903678421
UDI-Public50382903678421
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K981013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2021
Device Model Number367842
Device Catalogue Number367842
Device Lot Number9280886
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;